EconPapers    
Economics at your fingertips  
 

On uniqueness of time-consistent Markov policies for quasi-hyperbolic consumers under uncertainty

Łukasz Balbus, Kevin Reffett and Łukasz Woźny

Journal of Economic Theory, 2018, vol. 176, issue C, 293-310

Abstract: We give a set of sufficient conditions for uniqueness of a time-consistent stationary Markov consumption policy for a quasi-hyperbolic household under uncertainty. To the best of our knowledge, this uniqueness result is the first presented in the literature for general settings, i.e. under standard assumptions on preferences, as well as some new condition on a transition probability. This paper advocates a “generalized Bellman equation” method to overcome some predicaments of the known methods and also extends our recent existence result. Our method also works for returns unbounded from above. We provide a few natural extensions of optimal policy uniqueness: convergent and accurate computational algorithm, monotone comparative statics result and generalized Euler equation.

Keywords: Time consistency; Markov equilibrium; Uniqueness; Generalized Bellman equation (search for similar items in EconPapers)
JEL-codes: C61 C73 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053118300991
Full text for ScienceDirect subscribers only

Related works:
Working Paper: On uniqueness of time-consistent Markov policies for quasi-hyperbolic consumers under uncertainty (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:176:y:2018:i:c:p:293-310

DOI: 10.1016/j.jet.2018.04.003

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2021-02-07
Handle: RePEc:eee:jetheo:v:176:y:2018:i:c:p:293-310